Alert archive / New York / Flash Flood Warnings in 2004
Flash Flood Warning 19, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at May 26, 2004, 8:03 PM EDT for Delaware County, New York. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2004, 8:03 PM EDT (00:03 UTC)
- Expired
- May 26, 2004, 11:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Binghamton, NY
- Area
- Counties, with a storm outline in the text
County Delaware County, NY
The radar
The Albany radar (KENX), 61 km from the middle of the area, began a volume at 00:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 0.1 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 644 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KBGM 270003
FFWBGM
NYC025-270300-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
803 PM EDT WED MAY 26 2004
THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTH CENTRAL DELAWARE COUNTY IN CENTRAL NEW YORK
* UNTIL 1100 PM EDT
* AT 755 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN IN NORTH CENTRAL DELAWARE COUNTY WITH ADDITIONAL
RAINFALL EXPECTED.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO STAMFORD...
HOBART...HARPERSFIELD...MEREDITH AND DAVENPORT. MIDDLE BROOK...
TEDLE BROOK...CENTER BROOK AND KORTRIGHT CREEK ARE LIKELY TO
OVERFLOW THEIR BANKS.
RAINFALL OVER THESE AREAS HAS ALREADY BEEN BETWEEN 2 AND 2.5 INCHES
THIS EVENING WITH ADDITIONAL HEAVY RAIN EXPECTED OVER THE NEXT FEW
HOURS.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY.
LAT...LON 4253 7469 4239 7457 4231 7489 4243 7502
4250 7485
$$
JAB1 follow-up statement
000 WGUS71 KBGM 270054 FFSBGM NYC025-270300- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 851 PM EDT WED MAY 26 2004 ...A FLASH FLOOD WARNING CONTINUES UNTIL 1100 PM FOR NORTHERN DELAWARE COUNTY... AT 848 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE AN AREA OF EXCESSIVE RAINFALL OVER THE FOLLOWING LOCATIONS...BUTTS CORNER...DAVENPORT CENTER...DAVENPORT...EAST DELHI...EAST MEREDITH...EAST SIDNEY...FERGUSONVILLE...FRANKLIN... HOBART...KORTRIGHT...MEREDITH...MERIDALE...NORTH FRANKLIN...SIDNEY CENTER...STAMFORD...TROUT CREEK AND YOUNGS. RADAR ESTIMATES SHOW A SWATH OF RAINFALL IN EXCESS OF 3 INCHES HAS FALLEN THIS EVENING IN THE AREA WITH ADDITIONAL RAINFALL EXPECTED. RAPID FLOODING LIKELY WILL OCCUR OVER MANY OF THE SMALL STREAMS AND CREEKS CLOSE TO THE ABOVE MENTIONED LOCATIONS. ROADS MAY BECOME WASHED OUT DUE TO FLOODING AND WATER IS LIKELY TO POND IN URBAN AREAS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO HIGHER GROUND. A FLASH FLOOD WATCH IS IN EFFECT UNTIL 4 AM. $$ JAB
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at May 26, 4:35 PM EDT, 3 hours 28 minutes earlier.
Area forecast discussion, May 26, 4:35 PM EDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BINGHAMTON NY 435 PM EDT WED MAY 26 2004 .UPDATE... WE WILL BE ISSUING A FFA FOR NORTHEAST PENNSYLVANIA. STORMS ARE DVLPNG ACRS CNTRL PA, AND SHOW SIGNS OF TRAINING. THE MBE VECTORS INDICATE THIS POTNL, SHORT RNG MDL GUIDANCE SHOWS RAPID CONVECTIVE DVLPMNT ACRS NE PA BETWEEN 21Z AND 00Z, AND MANY AREAS HAD +RA THIS MRNG, SO WE FEEL THE ISSUANCE OF AN FFA IS WARRANTED. NORTHERN ZONES WILL ALSO HAVE A RISK IF STRONGER STORMS DVLP THERE, BUT IT APPEARS THAT THE POTNL FOR THIS IS MARGINAL. BRADY. .PREV DISCUSSION... SFC ANYLS SHOW A MESO-LOW LOCATED NEAR BGM, WITH A CDFNT OVER LOWER ONTARIO WHICH WILL DROP SEWD TNGT. LOW LVL CONVERGENCE ASSCD WITH THESE FEATURES, COMBINED WITH SOME UPR SUPPORT FROM APRCHNG S/WVS, SUGGESTS WELL SEE DECENT CONVECTIVE DVLPMNT LATE TDA AND THIS EVNG, SPCLY ACRS THE SUSQ RGN OF NY AND NE PA. MAIN CONCERNS WILL BE ISOLD TO SCT SVR, AND PTNL FOR FLASH FLOODING (SPCLY ACRS NE PA) WITH TRAINING POTNL SUGGESTED BY MBE VECTORS. WE ARE STILL DEBATING A FF WATCH FOR NE PA IF CONVECTION ORGANIZES AS EXPECTED WE WILL LIKELY ISSUE ONE, BUT FOR NOW WELL JUST CONTINUE TO MONITOR. GIVEN THE XCLNT FORCING, WENT WITH CAT POPS NE PA, WITH GRADIENT TO CHC POPS ACRS THE FINGER LAKES. MOST OF THE ACTIVITY SHOULD BE WINDING DOWN BY 06Z, ALTHO SOME COULD LINGER A BIT LONGER ACRS THE WRN CATSKILLS/POCONOS. TMRW LOOKS LIKE A NICE DAY AS WEAK HIGH PRES CROSSES THE RGN, ALTHO CLDS WILL BE ON THE INCREASE ACRS WRN ZONES LATE IN THE DAY AS THE NXT S/WV AND CDFNT APRCHS. WE STAYED THE COURSE WITH THE LIKELY POPS FOR TMRW NGT, BUT GIVEN THE FASTER MVMNT OF THIS SYSTEM IN THE LATEST MDL RUNS, WE REMOVED PCPN FROM FRIDAYS FCST. MDLS SUGEGST LOW CLDS WILL HANG TUFF ACRS NE ZONES (SYR/UCA AREAS) UNTIL EARLY AFTN, BUT ELSEWHERE WE SHOULD SEE PARTLY TO MOSTLY SUNNY SKIES. AS INDICATED BY BUF, FWC/MAV MAXES MAY BE ON THE WARM SIDE. WE USED AN FWC/MAV BLEND BUT TOOK OFF A FEW DEGREES. MET GUIDANCE FOR SYR ONLY SHOWS A HIGH OF 56 BUT NOT READY TO BUY INTO THAT SCENARIO YET - THIS CAN BE REFINED WITH LATER PCKGS. && EXTENDED (FRI NITE - WED)... ACTIVE PTRN WILL RELAX JUST IN TIME FOR THE HOLIDAY WEEKEND. SFC HIPRES WILL BLD IN FRI WITH A BROAD H5 TROF. MUCH COOLER AIR ADVECTS IN WITH THE NLY FLOW AND SAT MRNG LOWS HSD BE IN THE LWR 40S WITH SOME MID 30S PSBL IN THE COLDER SPOTS AND MAYBE SOME FROST. GFS DVLPS A CLSD LOW OVER THE NRN PLAINS SUN. THIS SLOWS THE ADVANCE OF WAA PCPN ON MON. BELIEVE THIS TREND IS CORRECT AND HAVE REMOVED PCPN FROM THE DAY PD MON. WLDN/T BE SURPRISED IF THE PCPN ONSET IS DELAYED EVEN FURTHER IN LTR RUNS. TUE THRU WED PD WILL FEATURE SCT SHWRS AND PSBL TRWS AS SHRT WVS SPIN OUT OF THE UPPER LOW AND BRK DOWN THE ERN RDG. MAIN BODY OF THE UPPER LOW IS FCST TO REMAIN WELL WEST OF THE FCST PD...SO WX MAY NOT BE AS WET AS ADVERTISED. ALSO...MODEL PERFORMANCE ON CLSD UPPER LOWS IN DAYS 6 AND 7 NRMLY QUITE POOR. && .AVIATION... MESO LOW AND FNT WILL PUSH THRU CNTRL NY AND NE PA THIS AFTN TRIGGEREING TRWS...ESP OVER THE ERN AND SRN STATIONS. ACTIVITY SHD CLR THE AREA BY DARK LEAVING MAINLY CLR SKIES. LIGHT WIND...WET GRND...AND GREEN TREES POINT TO SOME DENSE FOG AT ELM LATE BRINGING LIFR CONDS. OTRW...VFR CONDS WITH MAINLY CLR SKIES ALL STATIONS EARLY THU. && .BGM WATCHES/WARNINGS/ADVISORIES... NY...NONE PA...FLASH FLOOD WATCH UNTIL 4 AM. DAYS 1-2: BRADY DAYS 3-7/AVIATION: MORFORD
Hazardous weather outlook, May 26, 4:04 AM EDT, 15 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 404 AM EDT WED MAY 26 2004 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-260956- BRADFORD PA-BROOME NY-CHEMUNG NY-CHENANGO NY-CORTLAND NY-DELAWARE NY- LACKAWANNA PA-LUZERNE PA-MADISON NY-NORTHERN ONEIDA NY- NORTHERN WAYNE PA-ONONDAGA NY-OTSEGO NY-PIKE PA-SCHUYLER NY- SENECA NY-SOUTHERN CAYUGA NY-SOUTHERN ONEIDA NY-SOUTHERN WAYNE PA- STEUBEN NY-SULLIVAN NY-SUSQUEHANNA PA-TIOGA NY-TOMPKINS NY- WYOMING PA-YATES NY- 357 AM EDT WED MAY 26 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY... THUNDERSTORMS ARE POSSIBLE THIS MORNING ACROSS NORTHEAST PENNSYLVANIA AND OVER THE ENTIRE AREA THIS AFTERNOON. SOME OF THE THUNDERSTORMS THIS AFTERNOON COULD REACH SEVERE LIMITS. THE BIGGEST THREAT WOULD BE DAMAGING WINDS AND HAIL. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... FORMAL SKYWARN ACTIVATION MAY BE NEEDED THIS AFTERNOON. RRM
In the hours before
Special weather statement, May 26, 5:24 PM EDT, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 524 PM EDT WED MAY 26 2004 PAZ038-039-262230- BRADFORD PA-SUSQUEHANNA PA- 524 PM EDT WED MAY 26 2004 ...THUNDERSTORM WITH HEAVY RAIN AND SMALL HAIL MOVING INTO THE AREA... AT 518 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH HAIL AND TORRENTIAL RAINFALL...NEAR WYALUSING....OR ABOUT 2 MILES NORTH OF WILMOT....MOVING NORTHEAST AT 15 MPH. THE STRONG THUNDERSTORM WILL BE NEAR... SPRING HILL AND CAMPTOWN AT 545 PM. SILVARA AND STEVENSVILLE AT 600 PM. WEST AUBURN AND LAWTON AT 615 PM. RUSH AND ELK LAKE AT 630 PM. THIS THUNDERSTORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. YOU CAN ALSO VISIT OUR WEBSITE AT WWW.NWS.NOAA.GOV/ER/BGM. MJ
Special weather statement, May 26, 5:53 PM EDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 553 PM EDT WED MAY 26 2004 PAZ043-262300- WYOMING PA- 553 PM EDT WED MAY 26 2004 ...THUNDERSTORM WITH SMALL HAIL AND VERY HEAVY RAIN MOVING INTO THE AREA... AT 548 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH SMALL HAIL AND TORRENTIAL RAINFALL...NEAR MESHOPPEN....MOVING EAST AT 20 MPH. THE STRONG THUNDERSTORM WILL BE NEAR... WALLS CORNERS AT 615 PM. LAKE SHERIDAN AND NICHOLSON AT 630 PM. THIS THUNDERSTORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. YOU CAN ALSO VISIT OUR WEBSITE AT WWW.NWS.NOAA.GOV/ER/BGM. MJ
Special weather statement, May 26, 7:11 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 711 PM EDT WED MAY 26 2004 NYZ056-057-262345- BROOME NY-DELAWARE NY- 711 PM EDT WED MAY 26 2004 ...THUNDERSTORM WITH HEAVY RAIN AND SMALL HAIL MOVING INTO THE AREA... AT 708 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH HEAVY RAINFALL...NEAR DEPOSIT....OR ABOUT 6 MILES SOUTH OF WINDSOR....MOVING NORTHEAST AT 20 MPH. THE THUNDERSTORM WITH HEAVY RAINFALL AND SMALL HAIL WILL BE NEAR...SANFORD AND EAST WINDSOR AT 730 PM...STILESVILLE AND DEPOSIT AT 745 PM... THIS THUNDERSTORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. GUSTY WINDS...HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE WITH THIS THUNDERSTORM. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. YOU CAN ALSO VISIT OUR WEBSITE AT WEATHER.GOV. XXX
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 8:20 PM EDT | Severe Thunderstorm Warning | BGM | Chenango | 40 min |
| May 26, 10:59 PM EDT | Flash Flood Warning | BGM | Delaware | 3 hr |
Nearby
Flash Flood Warnings in New York, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.